MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06840-U
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "iabp balloon inserted into patient; connected to gentige iabp machine, able to start augmentation initially.Iabp machine alert: circuit leak.External circuit checked, connections secure, no obvious leak.Unable to augment.Noticed blood in helium lumen, suggestive of breach between helium lumen and blood lumen.Iabp balloon immediately removed from patient".No patient injury or consequence reported.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sam-ple was returned in a cardboard box and was in a ziploc bag.Upon return, the teflon sheath was noted on the iabc.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.A bend to the central lumen was noted at approximately 49cm from the distal tip.The iabc central lumen was noted broken within the flex-tip assembly area at approximately 6cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.The customer photos were reviewed.The photo shows the iab catheter.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.Dried blood was noted within the one-way valve.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked/clotted central lu-men.Upon aspiration, water was unable to be pulled into the syringe.Immediate push back on the syringe plunger was experienced.The blockage was most likely dried blood.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was im-mediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed broken central lumen.The iabc was leak tested again with the iabc distal tip and luer end blocked off; no other leaks were de-tected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No re-sistance was noted; the guidewire exited the central lumen and entered the bladder at the loca-tion of the broken central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire exited the central lumen and entered the bladder at the location of the broken central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number/serial number with no rel-evant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "blood in helium lumen, suggestive of breach be-tween helium lumen and blood lumen" is confirmed.During the investigation, the iabc central lumen was noted damaged within the iabc flex-tip assembly area.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifi-cations were not met during the complaint investigation due to the damaged central lumen.The probable root cause of the complaint is manufacturing related.Corrections have been established for this issue as a result of a corrective and preventive action, and this device was manu-factured prior to the release of corrective actions.
 
Event or Problem Description
It was reported "iabp ballon inserted into patient connected to gentige iabp machine able to start augmentation initially.Iabp machine alert: circuit leak.External circuit checked, connections secure, no obvious leak.Unable to augment.Noticed blood in helium lumen, suggestive of breach between helium lumen and blood lumen iabp balloon immediately removed from patient".No patient injury or consequence reported.The patient's current condition is reported as "unknown".

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24689932
Report Number3010532612-2026-00252
Device Sequence Number18554967
Product Code DSP
UDI-Device Identifier10801902145748
UDI-Public(01)10801902145748(11)240310(17)260228(10)18F24C0006(21)
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberIAB-06840-U
Device Lot Number18F24C0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown